# SDR 2015FA0000439

- Difficulty date: February 3, 2015
- Submitted: September 5, 2015
- Operation: General aviation
- Aircraft: CGCXM
- Make and model: Cessna T337G
- Aircraft time: 4,058 hours
- Engine: Cont TSIO360CB
- Engine time: 1,300 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: Front
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, K, J
- Precautionary procedure: E, A

## Discrepancy

AFTER TAKEOFF, IN CRUISE FLIGHT AT 7,000' ASL, FRONT ENGINE OIL PRESSURE DROPPED TO LOWER RED-LINE LIMIT, OIL TEMPERATURE WAS NORMAL APPROXIMATELY 150F AND ENGINE RUNNING SMOOTHLY.  WITHIN 10 SECONDS, ENGINE WENT FROM SMOOTH RUNNING CONDITION TO A LOSS OF 300-400 RPMS, LOSS OF MP, APPROXIMATELY 4-5",  NOW VERY ROUGH SOUNDING, HIGH VIBRATION CONDITION.  QUICK CHECKS OF MAGS, FUEL PUMPS, DIFFERENT MIXTURE SETTING AND REDUCTION OF THROTTLE OF FRONT ENGINE WERE COMPLETED WITH NO IMPROVEMENT.  FRONT ENGINE WAS THEN FEATHERED AND SHUTDOWN INTENTIONALLY.  THE ACFT OPERATED WELL ON REAR ENGINE AND AN UNEVENTFUL LANDING AT DESTINATION AIRPORT WAS CARRIED OUT.  UPON OUTSIDE INSPECTION OF ACFT, THE ENTIRE UNDERSIDE STARTING FROM THE FRONT ENGINE OIL BREATHER LINE WAS COVERED WITH OIL.  AFTER REMOVING COWLING, ENGINE COMPARTMENT WAS INSPECTED WITH NO OIL LEAKAGE OBSERVED ANYWHERE EXCEPT A VERY SMALL AMOUNT ON TRAILING SIDE OF OIL FILLER NECK.  THE OIL DIPSTICK WAS CHECKED AND SHOWED ONLY HALF A QUART OF OIL.  BOTH ENGINES HAD 8 QUARTS OF OIL EACH BEFORE THE FLIGHT.  A MOTOSTAT WAS PERFORMED, 3 OF 6 CYLINDERS SHOWED NORMAL COMPRESSIONS IN THE 70'S. ONE CYLINDER SHOWED 10/70 AND THE NR 1 AND NR 2 CYLINDERS, THE PISTONS WERE NOT MOVING.  THESE CYLINDERS COULD NOT BE REMOVED, SEIZED.  THE ENGINE WAS REMOVED AND SENT TO MFG AS A CORE AND EXCHANGED FOR A REMANUFACTURED ENGINE.
